MAUDE Adverse Event Report: Micro Therapeutics, Inc. dba ev3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

Micro Therapeutics, Inc. dba ev3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-25
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of pipeline failure to open and a navien kink.The patient was undergoing flow-diverting mesh stent implantation surgery for treatment of a fusiform, unruptured, left clinoid segment aneurysm with a max diameter of 9 mm and a 4.9 mm neck diameter.The landing zone was 3.9 mm distally and 4.2 mm proximally.The access vessel was the femoral artery with a diameter of 20 mm.It was noted the patient's vessel tortuosity was severe.The angiographic result post procedure showed a clinoid segment aneurysm.It was reported that the patient was approached via the femoral artery, and the vessel was severely tortuous.The stent catheter was delivered into position, and the flow-diverting mesh pipeline stent was advanced to the straight segment.When deployment was performed, the distal end could not open.Repeated adjustments were unsuccessful.It was removed and then replaced.During delivery of the intermediate navien catheter, there was significant resistance at the tip end.It could not be positioned.After withdrawal, a kink was found at the tip end of the navien, and it was replaced.The kink was the distal end.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was not positioned in a bend and less than 50% had been deployed when it failed to open.The pipeline was resheathed more than to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.The catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with this event.Ancillary devices include a johnson & johnson sheath, a johnson & johnson guide catheter, a phenom microcatheter, and a styker guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
Micro Therapeutics, Inc. dba ev3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
Micro Therapeutics, Inc. dba ev3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
+1(763)526-5677
MDR Report Key50869251
Report Number2029214-2026-01892
Device Sequence Number10674005
Product Code OUT
UDI-Device Identifier00763000284466
UDI-Public(01)00763000284466(17)280617(10)D046402
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-25
Device Catalogue NumberPED2-425-25
Device Lot NumberD046402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/23/2026
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight141 LB